MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); Pseudoaneurysm (2605)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation was unable to be performed.A lot history review revealed there is no similar thrombosis complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure, but definitely related to the av access circuit.Based on the instructions for use (ifu), the occurrence of thrombosis is an inherent risk of any pta procedure.Furthermore, pseudoanuersym is a potential adverse event, per the ifu.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the juxta-anastomotic of the axillary vein in the av fistula of the right upper arm.Approximately 2 months after the index procedure, the patient reportedly had a thrombus within the target lesion.The hcp performed percutaneous transluminal angioplasty (pta) with a surgical revision to explore the venous anastomosis.A thrombectomy involving thrombolysis therapy was performed, but the hcp deemed this treatment to be unsuccessful.Reportedly, residual thrombi with pseudoaneurysm were present after the unsuccessful procedure.The investigator assessed that the event, thrombosis, was not related to the study device or procedure, but definitely related to the av access circuit.The sample was discarded by the user facility and is not available for evaluation.No subsequent adverse patient effects have been reported.
 
Additional Manufacturer Narrative
Corrected data: product classification code has been changed from "prc" to "onu." the pma/510(k)# has been changed from "p170003" to "p130024." the sample was not returned from the user facility; therefore, a device evaluation was unable to be performed.A lot history review revealed there is no similar thrombosis complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure, but definitely related to the av access circuit.Based on the instructions for use (ifu), the occurrence of thrombosis is an inherent risk of any pta procedure.Furthermore, pseudoanuersym is a potential adverse event, per the ifu.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7261317
Report Number3006513822-2018-00022
Device Sequence Number128732
Product Code ONU
UDI-Device Identifier00801741088001
UDI-Public(01)00801741088001
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number9004
Device Catalogue Number9020475600040
Device Lot NumberGFAR0920
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient Weight62